Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Oct 29, 2022, 11:49 PM PDT for 6 counties in California. It took effect at Oct 31, 2022, 5:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2022, 11:49 PM PDT (06:49 UTC)
- In effect from
- Oct 31, 2022, 5:00 AM PDT
- Expired
- Oct 31, 2022, 11:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 6.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WHUS46 KMTR 300649 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1149 PM PDT Sat Oct 29 2022 CAZ006-505-509-529-530-301400- /O.NEW.KMTR.BH.S.0012.221031T1200Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1149 PM PDT Sat Oct 29 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM MONDAY THROUGH 11 PM MONDAY... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...From early Monday morning through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents Monday morning through Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
928 WHUS46 KMTR 301359 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 659 AM PDT Sun Oct 30 2022 CAZ006-505-509-529-530-310400- /O.CON.KMTR.BH.S.0012.221031T1200Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 659 AM PDT Sun Oct 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY EARLY MORNING THROUGH 11 PM MONDAY... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From early Monday morning through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions with localized beach erosion. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents will be on Monday morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
050 WHUS46 KMTR 310341 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 841 PM PDT Sun Oct 30 2022 CAZ006-505-509-529-530-311300- /O.CON.KMTR.BH.S.0012.221031T1200Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 841 PM PDT Sun Oct 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT MONDAY THROUGH MONDAY EVENING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. Larger breaking waves from 13 to 19 feet during the afternoon and evening hours. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 5 AM PDT Monday through Monday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents will be on Monday morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
366 WHUS46 KMTR 311134 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 434 AM PDT Mon Oct 31 2022 CAZ006-505-509-529-530-312100- /O.CON.KMTR.BH.S.0012.221031T1200Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 434 AM PDT Mon Oct 31 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THE EVENING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. Larger breaking waves from 13 to 19 feet during the afternoon and evening hours. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 5 AM PDT Monday through Monday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents will be on Monday morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
344 WHUS46 KMTR 312041 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 141 PM PDT Mon Oct 31 2022 CAZ006-505-509-529-530-010445- /O.CON.KMTR.BH.S.0012.000000T0000Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 141 PM PDT Mon Oct 31 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. Larger breaking waves from 13 to 19 feet during the afternoon and evening hours. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents will be on Monday morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
583 WHUS46 KMTR 010438 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 938 PM PDT Mon Oct 31 2022 CAZ006-505-509-529-530-010600- /O.CON.KMTR.BH.S.0012.000000T0000Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 938 PM PDT Mon Oct 31 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Increased risk of sneaker waves and strong rip currents along the coast, especially for northwest facing beaches. Larger breaking waves from 13 to 19 feet during the afternoon and evening hours. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Fransisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Highest risk of sneaker waves and strong rip currents will be on Monday morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
235 WHUS46 KMTR 010538 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1038 PM PDT Mon Oct 31 2022 CAZ006-505-509-529-530-010645- /O.EXP.KMTR.BH.S.0012.000000T0000Z-221101T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Fransisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1038 PM PDT Mon Oct 31 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... Although northwest swell continues to impact the coastal waters, the swell period will decrease tonight and through Tuesday. Therefore, the Beach Hazards Statement will be allowed to expire at 11 PM this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 29, 10:37 PM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 29, 10:37 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1037 PM PDT Sat Oct 29 2022
.SYNOPSIS...Cool temperatures in the morning with seasonal normal
temperatures in the afternoon for the next two days. A cold front
arrives Tuesday bringing much colder temperatures especially next
Wednesday and Thursday along with the potential for light rain.
&&
.DISCUSSION...as of 08:36 PM PDT Saturday...There were several
reports on social media regarding smoke in the North Bay Saturday
evening, which was confirmed while observing fire cams. While there
are no active wildfires, it is likely from prescribed burns to the
north. That being said, haze was added to many forecast areas for
tonight, particularly in the North Bay.
Outside of that, no major changes to the forecast. Another cool to
chilly night is expected on Sunday morning with increasing stratus
as the marine layer rebuilds. Chances for light rain and colder
temperatures after Tuesday.
&&
.PREV DISCUSSION...as of 02:15 PM PDT Saturday...Ample sunshine
reaching the ground this afternoon with only some occasional thin
stratus tracking across the sky. The airmass is finally starting
to warm up and current temperatures are running 2-7 degrees warmer
than 24 hours ago. That should translate to max temps of 65-70
degrees F along the coast with interior max temps in the 70s.
Forecast models continue to show that the airmass aloft will do a
bit of warming this weekend. Sunday morning may still have a
chill. However, the majority of our CWA should see early morning
low temps around 40 or higher instead of the pockets of low to
upper 30s we've seen in the colder valley areas recently. 850 mb
temps have been hovering around 9 degrees C and the forecast is
for that airmass to warm to around 11-12 degrees C. Sunday
afternoon will be the warmest day we get before next week's cold
front. Highs on Sunday will be in the 60s to 70s again, but much
of the interior will peak in the mid to upper 70s, ranging 2-6
degrees above normal for the end of October. By Monday, the
airmass will start a slight cooling trend as the cold front
approaches, but it won't be until it arrives that we feel a more
notable cooldown.
The cold front should arrive overnight Monday night into Tuesday
morning. As is the typical track, the North Bay will get light
rain first before the potential for rain spreads southward across
our entire CWA by Tuesday afternoon. Rain chances diminish by
Wednesday evening into Thursday morning. However, the colder air
behind the front means our coldest daytime highs should occur on
Wednesday ranging 10-20 degrees below normal as the highs only
warm between the mid 50s to the low or mid 60s. Thursday morning
is slated to be the coldest morning next week as we see a more
widespread chance for interior temperatures dropping into the low
to mid 30s.
As has been the trend over the last couple of days...the latest
storm total QPF has again trended down. Total rain amounts now for
our region will likely be less than a tenth of an inch from
Tuesday through Thursday with some higher terrain areas
potentially getting from a tenth of an inch to maybe a quarter of
an inch. For comparison: forecast models suggested rain totals around
a half inch or more a few days ago across our entire CWA.
In terms of impacts with the Tue-Thu storm, roads will be wet and
even light rain can cause slick road conditions so be cautious
while driving in the rain. The other big concern is the
combination of a much colder airmass settling into our region
after getting some light rain. That moisture combined with cold
morning temperatures could mean frosty conditions for Thursday and
possibly on Wednesday, too. We'll be monitoring that in upcoming
forecast updates.
Thursday afternoon through Friday looks dry, but more unsettled,
wet weather could be in store for us the first weekend of November
into the following week.
&&
.AVIATION...As of 10:35 PM Saturday... For the 6Z TAFs. Marine layer
stratus building across large portions of the region with SFO and
MRY coming down into IFR ceilings earlier than expected with winds
continuing to be breezy at both terminals. Also monitoring a patch
of stratus that is building up south of HWD with potential impacts
to OAK, SJC and possibly APC or LVK. For STS, the main concern is
the possibility of radiative fog formation and resultant reductions
in visibility. Most areas should be clear by around 17-18z. Winds on
Sunday afternoon in a breezy onshore pattern.
Vicinity of SFO... IFR continues tonight with winds continuing to be
breezy and occasionally gusting to 22 knots, decreasing in the early
morning hours around 10z. Stratus should be clear by 18z, with winds
on Sunday afternoon blowing from the northwest gusting to 20 knots.
Expect a return of stratus cover late on Sunday night, with low
confidence in the exact time.
SFO Bridge Approach... Between the stratus flowing through the San
Bruno gap and the stratus forming in the East Bay south of HWD,
expect the approach path to fill in within a couple of hours.
Monterey Bay... LIFR at MRY continues through the night, with SNS
expected to turn IFR shortly. Beware of possible patchy low
visibilities at MRY, although the visibility should not be the
limiting factor in terms of flight categories. All stratus clears by
around 17z. Winds continue to be somewhat breezy at both MRY and SNS
but will decrease overnight, with the pattern on Sunday afternoon
being breezy and onshore. MRY set to return to IFR ceilings rather
early Sunday evening by around 2z.
&&
.MARINE...as of 10:36 PM PDT Saturday...Strong and gusty
prevailing northwest winds through the weekend. Hazardous seas
persist with a lingering moderate northwest swell around 8 to 10
feet at 13 to 15 seconds. Winds over the waters will remain
breezy through midweek. A new long period northwest swell is also
expected to arrive early next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
&&
PUBLIC FORECAST: Bingaman/DK
AVIATION: Dial
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 6:46 AM PDT | Dense Fog Advisory | MTR | Marin, Monterey, Napa, Sonoma | 2 hr |
| Oct 30, 9:09 AM PDT | Dense Fog Advisory | MTR | Marin, Napa, Sonoma | 51 min |
| Oct 30, 2:30 PM PDT | Small Craft Advisory | MTR | 30 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.